Asprin for birds?

by Jeanne

Can a blue front amazon benefit from a small dose of asprin?

Comments for Asprin for birds?

Click here to add your own comments

Sep 10, 2010
Aspirin for birds? NO
by: The Avian Vet

No you should not give over the counter medications to your bird without consulting you avian veterinarian. Aspirin is not safe for use in your Amazon.

Why do you think he needs aspirin? Has he been examined by an avian veterinarian?

Dr B

Sep 10, 2010
Asprin for birds?
by: Linda

Aspirin is poison for birds as are tylenol and all the other crap on the market. ONLY give birds what an Avian Vet prescribes, and this includes even the over the counter stuff in pet stores. First, a bird has to be diagnosed as to what is wrong with it, and then and only then, can the correct medication be prescribed, and this is only done by a licensed and trained Avian Vet. Never take bird to regular dog and cat vets because they have not had the extra years of training and do not know how to diagnose a bird, nor do they know how to prescribe the correct amount of a medication.

So, ALWAYS call or go into see an Avian Vet BEFORE doing anything with your bird. If your bird is sick, then make an appointment and take bird in for diagnosis and treatment. It is the only thing we'll ever recommend here because it is the only right thing to do.

Thanks for writing,

Sep 10, 2010
Asprin for birds
by: Anonymous


Sep 10, 2010
Aspirin for birds
by: Tricia

Absolutely not! There are only a very few human remedies that are safe for birds and then, only under very specific circumstances and only under the supervision of a good Avian vet. Birds systems are much more sensitive than ours and it can be dangerous or even fatal to try medicate them without a lot of knowledge or guidance. All medications for birds are dosed based on their body weight, in addition to the problem needing treatment. Don't ever try something on your own. I would want to ask you why you think the bird needs aspirin or any medication. If you can give more information and symptoms, perhaps I can help with at least some suggestions as to what might be going on.

Click here to add your own comments